MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2024, the user underwent a revision surgery.According to the audiologist, the user had several fitting appointments because voices and sounds tended to be high-pitch sounds.In addition, basal electrodes started to have lower values in the voltages and there was no hearing perception at stimulation.Before revision surgery the user had only 5 active channels.During revision surgery the active electrode bended several times and got a bad shape for insertion.It was therefore decided to remove the implant and reimplant with a new device.A full insertion was achieved.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient underwent a revision surgery due to migration of the active electrode, which was confirmed by diagnostic imaging.However during revision surgery a device damage was suspected and the concerned device was explanted.Device investigation revealed minor damage to the active electrode array, which is likely related to insertion attempts during revision surgery.This is a final report.
 
Event or Problem Description
The user_s hearing performance with the device was affected.During the revision surgery on (b)(6) 2024 only 4 channels were found inside the cochlea.The reinsertion of the electrode was difficult due to fibrosis inside the round window.After several insertion attempts the electrode array seemed to get bent and it was therefore decided to reimplant a new device.A full insertion was achieved.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18684279
Report Number9710014-2024-00128
Device Sequence Number15264685
Product Code MCM
UDI-Device Identifier09008737395391
UDI-Public(01)09008737395391
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/13/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexMale